Ohio, 2007Hail and Damaging Winds in Ohio, May 27, 2007
May 27, 2007 · NWS PBZ · 4 events in 2 counties and zones
Widely scattered severe thunderstorms formed ahead of a cold fornt in southeast Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered severe thunderstorms formed ahead of a cold fornt in southeast Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 27, 1:48 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, May 27, 1:48 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT SUN MAY 27 2007
.SYNOPSIS...
A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. THIS BOUNDARY WILL LINGER ALONG THE WEST VIRGINIA AND
PENNSYLVANIA BORDER ON MONDAY. OTHERWISE...HIGH PRESSURE WILL COVER
MUCH OF THE REGION THROUGH TUESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
FRONT WILL CROSS BETWEEN 21 AND 03Z...THEN HANG NEAR THE PA/WV
BORDER OVERNIGHT. STRONG STORMS WILL FOCUS ALONG AND AHEAD OF THIS
BOUNDARY. THEN WILL SEE SHOWERS CONTINUE INTO MONDAY ALONG THE
STALLED BOUNDARY SOUTH. WILL KEEP TEMPERATURES CLOSE TO GOING TO
FORECAST. &&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE SETTLES OVER REGION MONDAY NIGHT WITH MUCH DRIER
AIR. DISSIPATING FRONT AND HIGHER DEWPOINTS WILL BE JUST TO THE
SOUTH AND WEST OF CWA THROUGH TUESDAY NIGHT. HIGHER DEWPOINTS BEGIN
TO WORK BACK OVER REGION WEDNESDAY AS HIGH PRESSURE MOVES OFF
SHORE. CANT TOTALLY DISCOUNT ISOLATED THUNDERSTORMS ON
WEDNESDAY...BUT KEPT IT IN SLIGHT CHANCE CATEGORY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SOUTHWEST FLOW AHEAD OF APPROACHING FRONT WILL BRING CHANCE OF
THUNDERSTORMS THURSDAY AND FRIDAY. MODELS STILL NOT SETTLED ON HOW
SHORTWAVE MOVING SOUTHEAST FROM THE PLAINS ON THURSDAY WILL EVOLVE
INTO THE WEEKEND. CLOSED LOW DEPICTED BY GFS SEEMS A BIT OUT OF
PLACE...BUT KEPT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE
WEEKEND IN CASE FRONT SLOWS DOWN OR UPPER LOW STALLS OVER OHIO
RIVER VALLEY ON DAY 6 AND 7.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
STRONG CONVECTION WILL SPREAD ACROSS THE REGION THIS AFTERNOON AND
EVENING ALONG AND AHEAD OF A COLD FRONT. CIGS AND VSBYS WILL
GENERALLY BE VFR TODAY...WITH LIFR TO MVFR EXPECTED IN AND NEAR
THUNDERSTORMS. MVFR CONDITIONS ARE EXPECTED OVERNIGHT WITH FOG
FORMING. GENERALLY VFR CONDITIONS ARE EXPECTED MONDAY AND TUESDAY
WITH MVFR CONDITIONS IN FOG MONDAY NIGHT AND AROUND SHOWERS MONDAY
AND TUESDAY. AN UNSETTLED PERIOD IS EXPECTED WEDNESDAY THROUGH
FRIDAY WITH RESTRICTED CIGS AND VSBYS IN AND NEAR THUNDERSTORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 27, 1:09 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
209 PM EDT SUN MAY 27 2007
OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029>032-
WVZ001>004-281815-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-
209 PM EDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH
THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ068-069-WVZ012-021>023-041-281815-
GARRETT-NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
209 PM EDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 27, 12:14 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
114 PM EDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 SW CORAOPOLIS 40.49N 80.19W
05/26/2007 ALLEGHENY PA NWS EMPLOYEE
LARGE TREE BRACH TORN FROM TREE ALONG BROADHEAD ROAD NEAR
INTERSECTION WITH SHAFER ROAD.
&&Special weather statement, May 27, 12:32 PM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
132 PM EDT SUN MAY 27 2007
OHZ039-048-057-271830-
COSHOCTON OH-MUSKINGUM OH-TUSCARAWAS OH-
132 PM EDT SUN MAY 27 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MUSKINGUM...COSHOCTON AND TUSCARAWAS...
AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A LINE OF STRONG THUNDERSTORMS FROM SUGARCREEK TO NEAR
NEWARK...MOVING EAST AT 25 MPH.
SOME OF THE STORMS WILL CONTAIN DANGEROUS LIGHTNING...LOCALLY
HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS AND
SOME WIND GUSTS TO 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADAMSVILLE...BAKERSVILLE...BLISSFIELD...CONESVILLE...COOPERDALE...
COSHOCTON...DILLON STATE PARK...DOVER...DRAKE...FERNCLIFF...
LAYLAND...MINERAL CITY...NELLIE...NEW PHILADELPHIA...PLAINFIELD...
STONE CREEK...STRASBURG...SUGARCREEK...WARSAW AND WEST LAFAYETTE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 27, 1:44 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT SUN MAY 27 2007
PAZ007-271945-
MERCER PA-
244 PM EDT SUN MAY 27 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MERCER...
AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES NORTHEAST OF HERMITAGE...
MOVING EAST AT 25 MPH.
SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO
45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FREDONIA...HERMITAGE...MAURICE K GODDARD STATE PARK AND STONEBORO
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 27, 2:14 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT SUN MAY 27 2007
PAZ008-272015-
VENANGO PA-
314 PM EDT SUN MAY 27 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
VENANGO...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF POLK...MOVING
EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
OIL CITY...OIL CREEK STATE PARK...POLK...SENECA AND SUGARCREEK
SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO
45 MPH.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 27, 3:11 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT SUN MAY 27 2007
OHZ057-272115-
MUSKINGUM OH-
411 PM EDT SUN MAY 27 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MUSKINGUM...
AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF EAST FULTONHAM...
MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADAMSVILLE...BRIDGEVILLE...CANNELVILLE...CHANDLERSVILLE...DRAKE...
PHILO...DUNCAN FALLS...EAST FULTONHAM...NEW CONCORD...NORWICH...
OTSEGO AND ZANESVILLE
SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO
45 MPH.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 27, 4:16 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT SUN MAY 27 2007
OHZ039-048-057-058-272215-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-TUSCARAWAS OH-
516 PM EDT SUN MAY 27 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MUSKINGUM...GUERNSEY...COSHOCTON AND TUSCARAWAS...
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER FERNCLIFF...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BAKERSVILLE...BIRMINGHAM...BODEN...CONESVILLE...FERNCLIFF...
GILMORE...GNADENHUTTEN...KIMBOLTON...NEW PHILADELPHIA...
NEWCOMERSTOWN...OTSEGO...PLAINFIELD...STONE CREEK AND WEST
LAFAYETTE
SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO
45 MPH.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Thunderstorm Wind, Tuscarawas
- When
- May 27, 5:05 PM EST
- Where
- Tuscarawas County, 4 mi S of New Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.442, -81.450
Law enforcement reported trees down along Cresent Street in Goshen Township.
Thunderstorm Wind, Tuscarawas
- When
- May 27, 5:16 PM EST
- Where
- Tuscarawas County, 6 mi E of New Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.500, -81.336
Law enforcement reported trees down along SR 12 in Warren Township.
Hail, Carroll
- When
- May 27, 5:31 PM EST
- Where
- Carroll County, 1 mi SE of Leesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.440, -81.207
The public reported penny size hail near Leesville.
Thunderstorm Wind, Carroll
- When
- May 27, 5:37 PM EST
- Where
- Carroll County, Carrollton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -81.080
Emergency management reported numerous trees and power lines down throughout Carrollton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Flash Flooding and Flooding in Texas, May 27 to 29, 20072 deaths · $240,000 · 27 events
- Rip Current in Alabama, May 27, 20071 death · 1 event
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Flood in Colorado, May 27 to 28, 2007$75,000 · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26641, 26644, 26646, 26649.